Alert archive / Wisconsin / Flood Watches in 2014
Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flood watch at Mar 30, 2014, 10:34 AM CDT for Clark County, Jackson County, Trempealeau County, Wisconsin. It took effect at Apr 1, 2014, 1:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 10:34 AM CDT (15:34 UTC)
- In effect from
- Apr 1, 2014, 1:00 AM CDT
- Expired
- Apr 1, 2014, 10:07 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Clark County, WI, Jackson County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 690 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WGUS63 KARX 301534 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1034 AM CDT SUN MAR 30 2014 ...RAPID SNOW MELT COULD CAUSE FLOODING PROBLEMS... .RIVER FLOODING IS POSSIBLE ACROSS PORTIONS OF WESTERN INTO NORTH CENTRAL WISCONSIN THIS WEEK...CAUSED BY THE RAPID MELTING OF THE DEEPER SNOW THAT IS PRESENT ALONG AND NORTH OF HIGHWAY 10. THE DEEPER SNOW CONTAINS ABOUT 2 TO 4 INCHES OF WATER IF MELTED COMPLETELY. TEMPERATURES CLIMBING INTO THE MID 50S TO LOWER 60S TODAY AND MONDAY WILL LEAD TO THE RAPID MELTING OF SNOW. MUCH OF THE WATER IS EXPECTED TO RUN INTO AREA CREEKS AND RIVERS. BY TUESDAY...FLOODING IS LOOKING MORE PROBABLE...ESPECIALLY FOR THE BLACK...TREMPEALEAU...AND BUFFALO RIVERS AND THEIR SMALLER TRIBUTARIES. AT THIS TIME...THE FLOODING DOES NOT APPEAR TO BE SIGNIFICANT. WIZ029-033-034-310600- /O.NEW.KARX.FA.A.0002.140401T0600Z-140403T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS 1034 AM CDT SUN MAR 30 2014 ...FLOOD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN...INCLUDING CLARK...JACKSON AND TREMPEALEAU COUNTIES...AND THE BLACK AND TREMPEALEAU RIVERS. * FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING * SNOW MELT TODAY THROUGH MONDAY WILL LEAD TO RISES ON AREA RIVERS...STREAMS AND CREEKS. * FOR THE BLACK RIVER AT BLACK RIVER FALLS...PRELIMINARY FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY TUESDAY MORNING...WITH A CREST NEAR 49 FEET BY TUESDAY EVENING. THIS IS MINOR FLOODING. * FOR THE BLACK RIVER NEAR GALESVILLE...PRELIMINARY FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY THURSDAY MORNING...WITH A CREST NEAR 12.6 FEET BY FRIDAY MORNING. THIS IS MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BAUMGARDT/STANGELAND
4 follow-up statements
086 WGUS63 KARX 310143 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 843 PM CDT SUN MAR 30 2014 ...RAPID SNOW MELT COULD RESULT IN RIVER FLOODING... .RIVER FLOODING IS POSSIBLE ACROSS PORTIONS OF WESTERN INTO NORTH CENTRAL WISCONSIN THIS WEEK...CAUSED BY THE RAPID MELTING OF THE DEEPER SNOW THAT IS PRESENT ALONG AND NORTH OF HIGHWAY 10 IN WISCONSIN. THE DEEPER SNOW CONTAINS ABOUT 2 TO 4 INCHES OF WATER IF MELTED COMPLETELY. TEMPERATURES IN THE 50S AND 60S WILL LEAD TO THE RAPID MELTING OF SNOW. MUCH OF THE WATER IS EXPECTED TO RUN INTO AREA CREEKS AND RIVERS. BY TUESDAY... FLOODING IS LOOKING MORE PROBABLE...ESPECIALLY FOR THE BLACK...TREMPEALEAU...AND BUFFALO RIVERS AND THEIR SMALLER TRIBUTARIES. WIZ029-033-034-311600- /O.CON.KARX.FA.A.0002.140401T0600Z-140403T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS 843 PM CDT SUN MAR 30 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...CLARK. IN WEST CENTRAL WISCONSIN...JACKSON AND TREMPEALEAU. * FROM LATE MONDAY NIGHT THROUGH THURSDAY MORNING * SNOW MELT THROUGH MONDAY WILL LEAD TO RISES ON AREA RIVERS...STREAMS AND CREEKS. * FOR THE BLACK RIVER AT BLACK RIVER FALLS...PRELIMINARY FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY TUESDAY MORNING...WITH A CREST NEAR 49 FEET BY TUESDAY EVENING. THIS IS MINOR FLOODING. * FOR THE BLACK RIVER AT GALESVILLE...PRELIMINARY FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY THURSDAY MORNING...WITH A CREST BETWEEN 12.5 AND 13.0 FEET BY TUESDAY EVENING. THIS IS BETWEEN MINOR AND MODERATE FLOODING STAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ZT
733 WGUS63 KARX 311545 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1045 AM CDT MON MAR 31 2014 ...RAPID SNOW MELT COULD RESULT IN RIVER FLOODING... .RIVER FLOODING IS POSSIBLE ACROSS PORTIONS OF WEST CENTRAL AND NORTH CENTRAL WISCONSIN THIS WEEK. THIS IS A RESULT OF RAPID SNOW MELT OF THE DEEPER SNOW THAT IS PRESENT ALONG AND NORTH OF HIGHWAY 10 IN WISCONSIN. THE SNOW PACK CONTAINS ABOUT 2 TO 4 INCHES OF WATER IF MELTED COMPLETELY. HOWEVER THERE REMAINS QUESTIONS ON WHETHER THE SNOW PACK WILL COMPLETELY MELT. IN ADDITION...THERE ARE QUESTIONS ON THE FROST DEPTH IN PARTS OF THIS AREA DUE TO MUCH OF THIS AREA BUILDING UP A SNOW PACK PRIOR TO THE VERY COLD TEMPERATURES ARRIVING IN MID TO LATE DECEMBER. WE HAVE HAD REPORTS OF VERY LITTLE FROST IN SOME FIELDS. MEANWHILE ON NORTH SLOPING FACES AND IN AREAS WHERE THE SNOW WAS REMOVED AT TIMES...THE FROST DEPTH IS 5 FEET DEEP. RUN OFF FROM THE SNOW MELT WILL CAUSE SOME RISES ON AREA CREEKS AND RIVERS. BY TUESDAY...FLOODING IS LOOKING POSSIBLE FOR THE BLACK...TREMPEALEAU...AND BUFFALO RIVERS AND THEIR SMALLER TRIBUTARIES. WIZ029-033-034-312345- /O.CON.KARX.FA.A.0002.140401T0600Z-140403T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS 1045 AM CDT MON MAR 31 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...CLARK. IN WEST CENTRAL WISCONSIN...JACKSON AND TREMPEALEAU. * FROM LATE TONIGHT THROUGH THURSDAY MORNING * SNOW MELT THROUGH MONDAY WILL LEAD TO RISES ON AREA RIVERS... STREAMS AND CREEKS. * FOR THE BLACK RIVER AT BLACK RIVER FALLS...PRELIMINARY FORECASTS ESTIMATE A RISE ABOVE FLOOD STAGE BY TUESDAY MORNING...WITH A CREST NEAR 49 FEET BY TUESDAY EVENING. THIS IS MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BOYNE
276 WGUS63 KARX 010154 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 854 PM CDT MON MAR 31 2014 ...SNOW MELT COULD LEAD TO RIVER FLOODING THIS WEEK ... .TEMPERATURES SUNDAY AND MONDAY CLIMBED INTO THE 50S AND 60S RESULTING IN SNOW MELT ACROSS PARTS OF WESTERN INTO NORTH CENTRAL WISCONSIN. RIVER LEVELS HAVE BEGUN TO RESPOND WITH MINOR RISES NOTED ON THE BLACK AND TREMPEALEAU RIVERS ALREADY. THIS WATER WILL CONTINUE TO WORK ITS WAY DOWNSTREAM THIS WEEK. THERE REMAINS SOME UNCERTAINTY ON HOW MUCH ADDITIONAL RUNOFF WILL OCCUR AND THE DEPTH OF THE FROST LAYER. IN ADDITION...TEMPERATURES TUESDAY ONWARD WILL BE BACK TO NEAR NORMAL AND THIS SHOULD HELP LIMIT THE RUNOFF. THE RIVER FORECASTS HAVE TRENDED DOWNWARD FOR THE BLACK RIVER AT BLACK RIVER FALLS AND GALESVILLE...BUT MINOR FLOODING IS STILL POSSIBLE LATER THIS WEEK. WIZ029-033-034-011600- /O.CON.KARX.FA.A.0002.140401T0600Z-140403T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS 854 PM CDT MON MAR 31 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 1 AM CDT TUESDAY THROUGH THURSDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...IN CENTRAL WISCONSIN...CLARK. IN WEST CENTRAL WISCONSIN...JACKSON AND TREMPEALEAU. * FROM 1 AM CDT TUESDAY THROUGH THURSDAY MORNING * SNOW MELT WILL LEAD TO RISES ON AREA RIVERS...STREAMS AND CREEKS. * FOR THE BLACK RIVER AT BLACK RIVER FALLS...FORECAST IS FOR A RISE TO NEAR FLOOD STAGE /49 FEET/ BY WEDNESDAY EVENING. * FOR THE BLACK RIVER AT GALESVILLE...FORECAST IS FOR A RISE TO NEAR FLOOD STAGE /12 FEET/ LATER THIS WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ZT
481 WGUS63 KARX 011507 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1007 AM CDT TUE APR 1 2014 ...FLOOD WATCH CANCELLED... .WATER LEVELS CONTINUE TO RISE ALONG THE BLACK AND TREMPEALEAU RIVERS. MINOR FLOODING IS FORECAST FOR THE LOWER TREMPEALEAU RIVER FROM AROUND THE DODGE AREA DOWNSTREAM TO THE MISSISSIPPI RIVER. SEE THE LATEST FLOOD STATEMENTS FOR MORE INFORMATION. FOR THE BLACK RIVER...ALTHOUGH WATER LEVELS CONTINUE TO RISE... INDICATIONS ARE THAT WATER LEVELS WILL REMAIN BELOW FLOOD STAGE FROM THE HATFIELD AREA...DOWNSTREAM THROUGH BLACK RIVER FALLS... NORTH BEND...AND THE GALESVILLE AREA. FOR INFORMATION ON THESE AREAS...SEE THE LATEST HYDROLOGIC STATEMENTS. WIZ029-033-034-011615- /O.CAN.KARX.FA.A.0002.000000T0000Z-140403T1200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARK-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...NEILLSVILLE...BLACK RIVER FALLS 1007 AM CDT TUE APR 1 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR CLARK...JACKSON...AND TREMPEALEAU COUNTIES HAS BEEN CANCELLED. * SNOW MELT HAS LED TO RISES ALONG THE BLACK AND TREMPEALEAU RIVERS. * MINOR FLOODING IS FORECAST FOR THE LOWER TREMPEALEAU RIVER IN THE DODGE AREA. SEE THE LATEST FLOOD STATEMENTS FOR THE LATEST INFORMATION. * ALONG THE BLACK RIVER...WATER LEVELS WILL CONTINUE TO RISE FOR THE NEXT FEW DAYS...BUT THE RIVER IS EXPECTED TO REMAIN WITHIN ITS BANKS WITH NO FLOODING ANTICIPATED. REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR ADDITIONAL INFORMATION. $$ MW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at Mar 30, 5:55 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Mar 30, 5:55 AM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 555 AM CDT SUN MAR 30 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 319 AM CDT SUN MAR 30 2014 CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT ANALYSIS SHOWED A DEEP TROUGH SOUTH OF THE GULF OF ALASKA...A VIGOROUS SHORTWAVE TROUGH COMING INTO CENTRAL CALIFORNIA...AND A RIDGE AXIS FROM TEXAS INTO THE FORECAST AREA. PROFILER AND VAD WIND DATA SHOWED A CORRIDOR OF SOUTHWESTERLY 40-55 KT WINDS AT 925MB JUST TO THE WEST OF THE RIDGE AXIS. THESE WINDS ARE PROPELLING WARMER AIR THAT WAS OBSERVED OVER THE PLAINS YESTERDAY TOWARDS THE FORECAST AREA. IT\S WORTH NOTING HIGHS YESTERDAY WERE IN THE 60S TO LOW 70S FROM WESTERN NORTH DAKOTA INTO OKLAHOMA...ASSOCIATED WITH 925MB TEMPS OF 10 TO 20C. CLOUD COVER MOSTLY OF THE SCATTERED CIRRUS VARIETY...REFLECTIVE OF UPPER LEVEL MOISTURE STREAMING FROM THE PACIFIC ON WATER VAPOR. AIRMASS ACROSS MUCH OF THE PLAINS AND THE FORECAST AREA VERY DRY PER 00Z SOUNDINGS...NOTED TOO FROM PRECIPITABLE WATER VALUES BETWEEN 0.2- 0.3 INCHES. AT THE SURFACE...THE SURFACE RIDGE THAT WAS OVER THE AREA YESTERDAY HAS SHIFTED EAST TO OVER LAKE MICHIGAN...WHILE PRESSURES ARE FALLING ALONG THE LEE OF THE ROCKIES. THE SURFACE RIDGE HAS PUSHED ANY MEANINGFUL SURFACE MOISTURE...DEWPOINTS AT OR ABOVE 40F...DOWN TO THE GULF OF MEXICO COAST. SYNOPTICALLY...THE UPPER RIDGING PRESENT OVER THE FORECAST AREA LOOKS TO PERSIST THROUGH TONIGHT...WITH A SHIFT TO THE EAST AFTER MIDNIGHT. THE PUSH EAST TO THE RIDGE IS CAUSED BY THE VIGOROUS SHORTWAVE LIFTING INTO THE FAR NORTHEAST COLORADO AREA BY 12Z MONDAY. ITS ALSO WORTH NOTING THAT THE SHORTWAVE BECOMES NEGATIVELY TILTED. WITH THE FORECAST AREA PROGGED TO BE IN THE WARM SECTOR OF A DEEPENING LOW COMING OUT OF COLORADO AND INTO CENTRAL NEBRASKA BY 12Z MONDAY...MUCH OF THE FORECAST CONCERN IS ON TEMPERATURES. 925MB TEMPS ARE PROGGED TO CONTINUE TO CLIMB THROUGH THE DAY ON A BREEZY SOUTH TO SOUTHWEST WIND...RISING FROM 1 TO 5C AT 12Z TO 9 TO 13C BY 00Z. THESE READINGS HOLD NEARLY STEADY FOR TONIGHT DUE TO PERSISTENT 25-35 KT SOUTH WINDS. COMBINATION OF THE AFOREMENTIONED WARM ADVECTION AND SUNSHINE SHOULD EASILY PUSH HIGHS INTO THE 60S ALONG AND SOUTHWEST OF I-94. NORTH OF I-94...SNOW PACK AND COOLER 925MB TEMPS WILL HOLD HIGHS BACK INTO THE 50S. THE MIXING TODAY TOO WILL BE LIMITED A LITTLE DUE TO SCT-BKN CIRRUS EMANATING FROM NEBRASKA AREA CURRENTLY. WITH A LOW LEVEL JET IN PLACE TONIGHT...MOST LOCATIONS SHOULD ONLY SEE LOWS IN THE 40S. THERE ARE INDICATIONS THE TYPICAL COLD SPOTS MIGHT DECOUPLE OR AT LEAST SEE LIGHTER WINDS...ALLOWING TEMPERATURES THERE TO DIP INTO THE UPPER 30S. PRECIPITATION-WISE...PLENTIFUL DRY AIR IN PLACE AS SEEN AT 00Z LAST EVENING WILL KEEP CONDITIONS DRY THROUGH THIS EVENING. AFTER MIDNIGHT...THERE IS GOOD AGREEMENT AMONG MODELS FOR A WARM CONVEYOR BELT OF PRECIPITATION TO DEVELOP OVER EASTERN NEBRASKA AND WESTERN IOWA. MUCH OF THIS PRECIPITATION CORRELATES WITH ISENTROPIC LIFT ON THE 305-310K SURFACES...OR AT PRESSURES ABOVE 700MB. IN ANY EVENT...AT LEAST THROUGH TONIGHT...THE FORECAST AREA STAYS DRY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 319 AM CDT SUN MAR 30 2014 MUCH OF THE FOCUS IS ON THE MONDAY THROUGH TUESDAY PERIOD. IMPACTS DESCRIBED BELOW... SYNOPTICALLY...ATTENTION IS COMPLETELY ON THE VIGOROUS SHORTWAVE TROUGH APPROACHING THE CENTRAL CALIFORNIA COAST. MODELS CONTINUE TO CONVERGE ON A COMMON SOLUTION FOR HANDLING THIS NEGATIVE TILT TROUGH...THOUGH THERE IS SOME SLIGHT TIMING SPREAD. MODEL CONSENSUS SHOWS THE TROUGH LIFTING INTO SOUTHWEST MN BY 00Z TUESDAY... NORTHWEST WI BY 12Z TUESDAY AND INTO ONTARIO BY 00Z WEDNESDAY. THE NAM REMAINS THE FASTEST OF THE CONSENSUS AND SEEMS A LITTLE SUSPICIOUS...SEEING THAT THE ECMWF HAS BEEN TRENDING SLOWER OVER THE PAST FEW DAYS. GIVEN THE VIGOROUS NATURE OF THE SHORTWAVE...WOULD SEEM A SLOWER AND DEEPER ROUTE WOULD BE THE WAY TO GO. REGARDING THE SURFACE LOW...FOLLOWING THE SAME PREMISES...BELIEVE THE SLOWER...DEEPER MORE WRAPPED SYSTEM PRESENTED BY THE CANADIAN/UKMET/ECMWF IS MORE LIKELY COMPARED TO THE NAM AND EVEN GFS. WPC HAS ALSO FAVORED THE SAME MODELS. PRECIPITATION-WISE...THE WARM CONVEYOR BELT DEVELOPING OFF TO OUR WEST LOOKS LIKELY TO MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA MONDAY MORNING. HARD TO SAY IF IT IS GOING TO PROGRESS INTO WISCONSIN PRIOR TO 18Z SEEING THE DRIER NAM/ECMWF LOOK. THEREFORE HAVE ONLY KEPT 20-40 PERCENT CHANCES 15-18Z. FOR THE AFTERNOON... THERE ARE SIGNS THAT THE WARM CONVEYOR PRECIPITATION MAY FALL APART AS IT MOVES INTO WISCONSIN...OR AT LEAST SHIFT NORTH INTO NORTHERN WISCONSIN....ESPECIALLY IN THE CANADIAN MODELS. GFS 305-310K ISENTROPIC LIFT PROGS SUGGEST THE SAME. THEREFORE...HAVE KEPT PRECIPITATION CHANCES MOSTLY IN THE 20-50 PERCENT RANGE OUTSIDE OF TAYLOR COUNTY WHERE PRECIPITATION IS MOST LIKELY. FOCUS THEN SHIFTS WEST ON WHETHER SHOWERS OR STORMS CAN FIRE ALONG A COLD FRONT / DRY LINE. THE GFS/CANADIAN/ECMWF/UKMET ALL INITIATE A SCT- BKN LINE OF SHOWERS NEAR I-35 TOWARDS 00Z. HOWEVER...THERE ARE TWO HUGE CONCERNS FOR THIS BEING A LINE OF SURFACE BASED CONVECTION... FIRST IS A FAIRLY STOUT CAP AROUND 700MB...SECOND ARE SURFACE DEWPOINTS WHICH MODELS TRY TO JUMP INTO THE LOW 50S. THE DEWPOINTS SEEM WAY OVERDONE. NOW CAN\T RULE OUT THE LINE OF SHOWERS FORMING MORE ABOVE THE CAP GIVEN FORCING FROM THE LEFT EXIT REGION ALONG WITH DPVA WITH THE TROUGH. SINCE THERE IS NO CAPE ABOVE THE CAP AND CONCERNED PRECIPITATION MAY NOT FORM AT ALL...REMOVED THE THUNDER CHANCE. THIS SHOULD ALSO REDUCE THE CONCERN OF ANY POSSIBLE SEVERE WEATHER. IF A LINE DOES FORM...IT LOOKS TO LIFT NORTHEAST THROUGH THE AREA DURING THE EVENING. PRECIPITATION LOOKS MORE LIKELY AFTER MIDNIGHT INTO TUESDAY MORNING OVER THE NORTHWEST HALF OF THE AREA AS THE COLD CONVEYOR BELT WRAPS IN. MOST OF THIS SHOULD BE A LIGHT SNOW WITH LITTLE ACCUMULATION. THIS SNOW WILL TAPER OFF TUESDAY AFTERNOON WITH THE DEPARTURE OF THE SYSTEM. TEMPERATURES...BEING IN THE WARM SECTOR ALL OF MONDAY WITH 9-13C 925MB READINGS...COMBINED WITH A WARMER START...THAT BREAK IN PRECIPITATION DURING THE AFTERNOON TO ALLOW FOR MIXING AND BREEZY SOUTH WINDS...HIGHS AGAIN SHOULD CLIMB INTO THE 60S AT MOST LOCATIONS. SNOWPACK HOLDS TAYLOR DOWN INTO THE 50S. READINGS THEN TANK MONDAY NIGHT AS THE COLD AIR WRAPS IN SOUTHWEST TO NORTHEAST. MUCH COOLER HIGHS FOR TUESDAY...THOUGH SOUTHERN AREAS SHOULD CLIMB INTO THE MID 40S AS THE COLD AIR DEPARTS. WINDS...SOUTHERLY 925MB WINDS INCREASE THROUGH MONDAY AS THE NEGATIVE TILT SHORTWAVE TROUGH APPROACHES. BY 21Z...MOST MODELS PROG THEM AROUND 40 KT WHILE 850MB WINDS APPROACH 50-55 KT...STRONGEST SOUTH OF I-90. DAYTIME MIXING SHOULD BE ENOUGH TO GIVE GUSTS OF 30- 35 KT...WITH A PRESSURE FALL CROSSING EAU CLAIRE GIVING SOME ISALLOBARIC HELP. AN ADVISORY MAY BE NEEDED IF NAM/GFS MOMENTUM TRANSFER PROGS ARE CORRECT...SUGGESTING 35-42 KT GUSTS. WITH THE COLD SIDE OF THE SYSTEM...925MB WINDS ARE A LITTLE LESS...CLOSER TO 35 KT FOR MONDAY NIGHT INTO TUE MORNING. THESE SHOULD EASILY MIX TO THE GROUND. MORE UNCERTAINTY EXISTS ON THE NEED FOR THE ADVISORY ON THE COLD SIDE. FOR TUESDAY NIGHT AND BEYOND... NEXT ITEM OF INTEREST IS THE TROUGH CURRENTLY SOUTH OF THE GULF OF ALASKA WHICH IS PROGGED TO END UP IN THE SOUTHWESTERN U.S. ON WEDNESDAY. UPPER RIDGING BUILDS DOWNSTREAM AHEAD OF THE TROUGH...BUT MOSTLY SOUTH OF THE FORECAST AREA. THIS KEEPS A COLDER LOW LEVEL AIRMASS IN PLACE. MEANWHILE...ISENTROPIC LIFT OF GULF OF MEXICO MOISTURE DOWNSTREAM OF THE UPPER TROUGH MAY SPREAD SOME PRECIPITATION INTO SOUTHERN PORTIONS OF THE FORECAST AREA PER 30.00Z GFS/GFS ENSEMBLES WEDNESDAY AND WEDNESDAY NIGHT. HOWEVER...30.00Z CANADIAN AND ECMWF KEEP THE PRECIPITATION SOUTH OF THE FORECAST AREA. HAVE SPLIT THE DIFFERENCE WHICH RESULTS IN MAINLY A DRY FORECAST NORTH OF I-90 TO SOME 20-50 PERCENT CHANCES SOUTH. THURSDAY COULD END UP BEING A MOSTLY DRY DAY. CONFIDENCE IS BEGINNING TO INCREASE FOR PRECIPITATION THURSDAY NIGHT THROUGH FRIDAY. THIS IS WHEN MODELS ARE IN GOOD AGREEMENT LIFTING THE TROUGH INTO THE FORECAST AREA. WINTER WEATHER ADVISORIES REMAIN POSSIBLE...MOSTLY DUE TO ACCUMULATING SNOW. DRIER WEATHER LOOKS TO MOVE IN FOR SATURDAY AS THE SYSTEM DEPARTS. BELOW NORMAL TEMPERATURES ARE LIKELY FOR MUCH OF TUESDAY NIGHT AND BEYOND GIVEN THE UPPER FLOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 555 AM CDT SUN MAR 30 2014 LOW LEVEL WIND SHEAR WILL OCCUR AT KRST THROUGH 15Z THIS MORNING WITH SURFACE WINDS OUT OF THE SOUTH AT 16KTS...VEERING SOUTH/SOUTHWEST INCREASING INTO THE 50 TO 55 KT RANGE AT 1500 FT. LLWS WILL SUBSIDE LATER THIS MORNING. OTHERWISE PLAN ON BREEZY SOUTH WINDS AT THE TAF SITES TODAY WITH VFR CONDITIONS EXPECTED. SCT-BKN 25KFT CIRRUS WILL STREAM OVER THE REGION TODAY. PLAN ON VFR CONDITIONS TONIGHT WITH CLOUDS GRADUALLY INCREASING LATE WITH CLOUD BASES LOWERING TO AROUND 15KFT EARLY MONDAY MORNING. ISOLATED SHOWERS ARE POSSIBLE AT THE TAF SITES AFTER 12Z MONDAY MORNING. && .HYDROLOGY... ISSUED AT 319 AM CDT SUN MAR 30 2014 BASED ON GAUGE READINGS ALONG THE KICKAPOO FOR THOSE THAT STILL HAVE FLOOD WARNINGS...CONFIDENCE IS DECREASING THAT THEY WILL MAKE IT TO FLOOD. READSTOWN HAS STARTED FALLING...WHEN IT SHOULD STILL BE RISING. IF TRENDS CONTINUE...THE WARNINGS MAY BE CANCELLED. FOCUS THEN SHIFTS TO THE BLACK...BUFFALO AND TREMPEALEAU RIVERS. THE WARM UP OCCURRING TODAY AND PERSISTING INTO MONDAY EVENING... FEATURING HIGHS IN THE 55-65 RANGE AND LOWS IN THE 38-48 RANGE ALONG WITH BREEZY SOUTH WINDS...WILL HELP RAPIDLY MELT THE SNOW PACK THAT IS IN PLACE ALONG AND NORTH OF HIGHWAY 10. THIS RUNOFF WILL MAKE FLOODING A POSSIBILITY DURING THE WEEK. ON A POSITIVE NOTE...THE PRECIPITATION FROM THE SYSTEM MOVING THROUGH THE AREA MONDAY AND MONDAY NIGHT CONTINUES TO LOOK LESS AND LESS. AT THIS POINT...RAIN DOES NOT APPEAR TO BE MUCH OF A FACTOR TO THE RIVERS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...WETENKAMP HYDROLOGY...AJ
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 411 AM CDT SUN MAR 30 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041>044-061- 311200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- LA CROSSE-MONROE-JUNEAU-ADAMS-GRANT- 411 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS COULD APPROACH 45 MPH MONDAY AFTERNOON AND NIGHT...MAINLY SOUTH OF INTERSTATE 90. RIDGE TOPS AND OPEN AREAS WOULD SEE THE STRONGEST WIND GUSTS. A WINTRY MIX IS POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO EARLY TO DISCERN BOTH THE TYPE AND AMOUNT OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ053>055-311200- VERNON-CRAWFORD-RICHLAND- 411 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING IS EXPECTED ALONG PORTIONS OF THE KICKAPOO RIVER. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS COULD APPROACH 45 MPH MONDAY AFTERNOON AND NIGHT...ESPECIALLY ON RIDGE TOPS AND OPEN AREAS. A WINTRY MIX IS POSSIBLE WEDNESDAY THROUGH FRIDAY. IT IS TOO EARLY TO DISCERN BOTH THE TYPE AND AMOUNT OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-311200- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 411 AM CDT SUN MAR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIVER FLOODING IS POSSIBLE DUE TO RAPID SNOWMELT EXPECTED TO OCCUR BETWEEN TODAY AND MONDAY EVENING. A WINTRY MIX IS POSSIBLE THURSDAY THROUGH FRIDAY. IT IS TOO EARLY TO DISCERN BOTH THE TYPE AND AMOUNT OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY THIS WEEKEND. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Special weather statement, Mar 30, 9:51 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 951 AM CDT SUN MAR 30 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-301900- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN 951 AM CDT SUN MAR 30 2014 ...GUSTY SOUTH WINDS ARE EXPECTED THROUGH EARLY AFTERNOON... THROUGH 2 PM...SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL SEE SUSTAINED WINDS IN THE 20 TO 25 MPH RANGE. THESE WINDS WILL OCCASIONALLY GUST UP TO 40 MPH AT TIMES AND WILL MAINLY AFFECT HIGH PROFILED VEHICLES ON EAST TO WEST ROADS. BOYNE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.